MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a15 captures the reportable event of an ultraflex esophageal proximal covered stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation on 2023 that an ultraflex esophageal proximal covered stent was used to treat a 7cm malignant middle esophageal carcinoma during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was dilated prior to stent placement procedure.During the procedure, the black deployment suture stopped unravelling and the stent was unable to fully deploy.The stent was partially deployed when it was removed from the patient.The procedure was cancelled and was rescheduled after a week.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on march 18, 2023 that an ultraflex esophageal proximal covered stent was used to treat a 7cm malignant middle esophageal carcinoma during a stent placement procedure performed on march 17, 2023.The patient's anatomy was not tortuous and was dilated prior to stent placement procedure.During the procedure, the black deployment suture stopped unravelling and the stent was unable to fully deploy.The stent was partially deployed when it was removed from the patient.The procedure was cancelled and was rescheduled after a week.There were no patient complications reported as a result of this event.**additional information received on october 10, 2023 and october 15, 2023** the stent was partially released and the black deployment suture was broken.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device codes) have been updated with additional information received on october 10, 2023 and october 15, 2023.Block h6: imdrf device code a15 captures the reportable event of an ultraflex esophageal proximal covered stent partially deployed.Imdrf device code a0401 captures the reportable event of an ultraflex esophageal proximal covered stent deployment suture break.Block h10: an ultraflex esophageal proximal covered stent and delivery system were received for analysis.The stent was received fully deployed and expanded.Visual inspection found the shaft bent in different sections.The deployment suture was also returned unraveled with the device.No other problems with the stent and delivery system were noted.The reported event of stent partially deployed was not confirmed because the stent was received fully deployed and expanded.Additionally, the reported event of stent deployment suture break was not confirmed as the deployment suture was received unraveled with no problems.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied) could have contributed to the observed event of shaft bent.However, there is no indication of what the customer reported because the stent was received fully deployed and no problems were noted in the deployment suture.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16657213
Report Number3005099803-2023-01703
Device Sequence Number1700552
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0028283233
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient RaceAsian